Gleevec And Skin Pigmentation

4 Replies Updated



Conversation Starter

survivor28 Says:


I have been taking Gleevec for 3 1/2 years for CML. I am currently in remission with little/no side effects. For the last 2 years, the pigment on my face has been changing, and recently quite drastically. It seems as though the melatonin around my eyes is migrating to my cheeks. From my eyebrows down to approx 1 inch below my lower lashes has no pigment. It seems as though my cheeks are gathering all of the pigment. The patches of darker coloration are almost triangular and span across my face. I wear sunscreen everyday, and sunlight does make the discoloration worse. Is this skin discoloration or migration of pigment a side effect of the Gleevec?



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

From what I have read, yes, it has been known to cause pigmentation changes with long-term use.

https:/­/­www.medschat.com/­wiki/­Gleevec/­

Have you spoken to your doctor about it?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Sue63 Says:

I have been on Gleevec 400mg. since Oct. of 2000, and I have not had that problem, but have heard of others with that complaint. I do get cramping in my feet and hands, and swelling around the eyes that helps with a ice pack. Wish I could be more helpful with that side effect. I am at PCRU for 7 years now, and Gleevec has been a blessing to me even with the side effects.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Henry Says:

I have the same issue, and have been on Gleevec for only a year. My doctor thinks the discoloration/ loss of pigment is due to the issues discussed in this article:
GIST Support International - Skin-Related Side Effects of Imatinib & Sunitinib

Also, my doctor believes that the greater coloration of the rest of my face is due to greater sensitivity to light, which is also a side effect of Gleevec.

As much as I hate to admit it (as a guy), the best treatment I have found so far is to wear make-up.

Hope this helps!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Cecilia Rivera Says:

I've been taking Gleevec since 2007 and a couple of years ago I detected that my skin was turning progresevelly clearer. Fortunately this change is homogeneus, but still concerns me because I don't know if this will go on until I turn close to albine. Also my skin is now thinner and no matter how long I get exposed to the sun, I don't get tanned. Besides, I constantly have small bleeds in my eyes.

REPLYSHAREREPORT
Was this helpful?     0     0  




Viewing page 1 of 1     Reply


More Discussions:

skin pigmentation
below the temple on both the cheek a black pegmint or patch is developing.wht sould I apply. ## Both legs are cracking a... 1 reply
how to correct skin hypopigmentation due to Diprospan
i have been given Diprospan injection to my face(below the ear) as a treatment for a small keloid scar 3 weeks ago.now t...
Black Patches/hyper-pigmentation
Can Anyone Suggest An Effective Medicine For Treating Black Patches On The Skin Of Cheek Bones? The reason behind the pa... 1 reply
skin color changing with gleevec
i'm african american taking gleevec. This skin coloration started about 2 months ago. I's not listed as side eff... 3 replies
gleevec and meloxicam what similar compounds do these drugs have in common
I have had similar side effects to taking Gleevec and Meloxicam. What compounds are the same in these two meds that I am... 3 replies
skin red and dark spots
Sir I have been used flutibact ointment on my skin as my doc suggest but that oinment didn't suit on my face so now ... 1 reply
Skin spots and darkening on Neurontin
After a couple of weeks on Neurontin, I started getting small red spots on my skin. Now I am getting larger spots, about... 6 replies
for skin and hair
hi im deepthi.. Im using vtamin e capsules .. Daily one capsule for muscle strength. I gave birth to a baby now he is 4 ... 1 reply
Dry skin and insomnia
Hi, I am a male 40 years with slight hypertension for which I am taking S-Numlo 5 (S-Amlodipine 5 mg). My height is 5 fe...
Skin rash, shoulder and arm pain, difficulty swallowing
Hello, my wife began a rash on her hand that spread to the arm and then the other arm, neck, and upper chest. Deep pain ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 3 February 2013.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA